New York, 2006

Hail in New York, June 29, 2006

June 29, 2006 · NWS BGM · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 29, 2:22 PM EST, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 29, 2:22 PM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
322 PM EDT THU JUN 29 2006

.SHORT TERM (TONIGHT - SATURDAY)...

TWO AREAS OF CONV THIS AFTN IN SERPATE SFC TROFS. ONE DVLPG EAST OF
THE FCST AREA...AND THE MORE IMPORTANT TO THE WEST. TROF AND SHRT WV
TO THE WEST WILL PUSH EWRD...AND LIKELY BRING SOME TRWS OVER THE
FCST AREA. LOOKING VERY MRGNL FOR SVR ATTM...MAINLY DUE TO DRIER LOW
LVL AIR THAT HAS MVD INTO THE AREA.

ENERGY WASHES OUT TNGT AND FRI WILL BEGIN DRY OVER THE ENTIRE FCST
AREA. LTR...A FNT DROPS SWRD INTO THE NRN ZONES...WHERE SOME AFTN
TROWS COULD BRKOUT ONCE AGAIN.

RDGG BRINGS WRMR AND DRIER AIR INTO THE REGION FOR SAT. SOME MID AND
UPPER LVL CAPE AVBL BUT SNDG PRETTY STABLE OVERALL SO WILL KEEP SAT
FCST DRY.

MAIN CNCRN FOR ANY STORMS THIS EVE WILL BE EXCESSIVE QPF. WILL BE
QUICK TO PULL THE TRIGGER ON HEAVY RAINERS. MORFORD

&&

.AVIATION (29/18Z TO 30/18Z)...
CONDITIONS WILL BE MAINLY VFR THRU THE NEXT 24 HOURS... EXCEPTION
WILL BE SCT THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING
WHICH WILL BRING CONDITIONS DOWN BRIEFLY TO MVFR OR IFR AT A FEW TAF
SITES. PATCHY MVFR CONDITIONS IN LIGHT FOG ARE ALSO POSSIBLE LATE
TONIGHT.

&&

.LONG RANGE (FRI NIGHT - TUESDAY)...

A SERIES OF WEAK DISTURBANCES IN A FAST WEST-NORTHWEST FLOW WILL
KEEP A CHC OF THUNDERSTORMS IN THE FORECAST SUNDAY THROUGH WEDNESDAY
WITH NEAR SEASONABLE TEMPERATURES EXPECTED. LATEST GFS RUNS INDICATE
THAT A PUSH OF DRY...SLIGHTLY COOLER AIR MAY ARRIVE WEDNESDAY OR
THURSDAY... OTHERWISE CHC POPS ARE IN THE FORECAST THRU WEDNESDAY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.

&&
Hazardous weather outlook, Jun 29, 3:39 AM EST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
439 AM EDT THU JUN 29 2006

NYZ044>046-055>057-062-PAZ038>040-043-044-047-048-072-300845-
CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
439 AM EDT THU JUN 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS
COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS VERY HEAVY
RAINFALL. RIVER FLOODING WILL CONTINUE AT MANY POINTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
RIVER FLOODING WILL CONTINUE AT MANY POINTS POSSIBLY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS
ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF
MORE THAN ONE INCH.

NYZ009-015>018-022>025-036-037-300845-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-
439 AM EDT THU JUN 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS
COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS
ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF SPOTTER
ACTIVATION MAY BE NEEDED THIS AFTERNOON.

In the hours before

Special weather statement, Jun 29, 3:27 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
427 PM EDT THU JUN 29 2006

NYZ015-016-022-023-292130-
STEUBEN NY-SCHUYLER NY-SENECA NY-YATES NY-
427 PM EDT THU JUN 29 2006

* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM MIDDLESEX TO 7 MILES NORTHEAST OF CANISTEO TO TROUPSBURG...AND
  MOVING NORTHEAST AT 20 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  RUSHVILLE AND WOODHULL AT 440 PM EDT...
  CAMERON AT 445 PM EDT...
  POTTER AND NORTH CAMERON AT 450 PM EDT...
  WHEELER AND ITALY HILL AT 455 PM EDT...
  RATHBONE AND RISINGVILLE AT 500 PM EDT...
  THURSTON AND FERGUSON CORNERS AT 505 PM EDT...
  YATESVILLE AND RHEIMS AT 510 PM EDT...
  SAVONA AND HAMMONDSPORT AT 515 PM EDT...
  ERWINS AND CAMPBELL AT 520 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

BOATERS ON AREA LAKES SHOULD SEEK SHELTER NOW. GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE.
Special weather statement, Jun 29, 3:43 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
443 PM EDT THU JUN 29 2006

NYZ018-292130-
ONONDAGA NY-
443 PM EDT THU JUN 29 2006

* AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES WEST OF
  PLAINVILLE...AND MOVING NORTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LYSANDER AND PLAINVILLE AT 450 PM EDT...
  BALDWINSVILLE AT 455 PM EDT...

PEA SIZE HAIL AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. THIS
STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

The radar

The Binghamton radar (KBGM), 103 km away, was scanning. The volume nearest the first event began at 21:23 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Seneca

When
June 29, 4:25 PM EST
Where
Seneca County, Seneca Falls
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.917, -76.783

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516169.